doi: 10.3934/dcds.2020330

Jordan decomposition and the recurrent set of flows of automorphisms

1. 

Instituto de Alta Investigación, Universidad de Tarapacá, Arica, Chile

2. 

Instituto de Matemática, Universidade Estadual de Campinas, Brazil

3. 

Laboratoire de Mathématiques Raphaël Salem, Université de Rouen, France

* Corresponding author: Víctor Ayala

Received  February 2020 Revised  August 2020 Published  September 2020

Fund Project: Supported by Proyecto Fondecyt n° 1190142. Conicyt, Chile.
Supported by Fapesp grant 2018/10696-6

In this paper we show that any linear vector field $ \mathcal{X} $ on a connected Lie group $ G $ admits a Jordan decomposition and the recurrent set of the associated flow of automorphisms is given as the intersection of the fixed points of the hyperbolic and nilpotent components of its Jordan decomposition.

Citation: Víctor Ayala, Adriano Da Silva, Philippe Jouan. Jordan decomposition and the recurrent set of flows of automorphisms. Discrete & Continuous Dynamical Systems - A, doi: 10.3934/dcds.2020330
References:
[1]

V. I. Arnold and A. Avez, Ergodic Problems in Classical Mechanics, , New York: Benjamin, 1968.  Google Scholar

[2]

V. Ayala and A. Da Silva, Controllability of linear control systems on Lie groups with semisimple finite center, SIAM Journal on Control and Optimization, 55 (2017), 1332-1343.  doi: 10.1137/15M1053037.  Google Scholar

[3]

V. Ayala and A. Da Silva, On the characterization of the controllability property for linear control systems on nonnilpotent, solvable threedimensional Lie groups, Journal of Differential Equations, 266 (2019), 8233-8257.  doi: 10.1016/j.jde.2018.12.027.  Google Scholar

[4]

V. AyalaA. Da Silva and G. Zsigmond, Control sets of linear systems on Lie groups, Nonlinear Differential Equations and Applications - NoDEA, 24 (2017), 1-15.  doi: 10.1007/s00030-017-0430-5.  Google Scholar

[5]

V. AyalaA. Da SilvaP. Jouan and G. Zsigmond, Control sets of linear systems on semi-simple Lie groups, J. Differ. Equ., 269 (2020), 449-466.  doi: 10.1016/j.jde.2019.12.010.  Google Scholar

[6]

V. Ayala and P. Jouan, Almost-riemannian geometry on lie groups, SIAM Journal on Control and Optimization, 54 (2016), 2919-2947.  doi: 10.1137/15M1038372.  Google Scholar

[7]

V. Ayala and J. Tirao, Linear control systems on lie groups and controllability, American Mathematical Society, Series: Symposia in Pure Mathematics, 64 (1999), 47-64.  doi: 10.1090/pspum/064/1654529.  Google Scholar

[8]

A. Da Silva, Controllability of linear systems on solvable Lie groups, SIAM Journal on Control and Optimization, 54 (2016), 372-390.  doi: 10.1137/140998342.  Google Scholar

[9]

T. FerraiolM. Patrão and L. Seco, Jordan decomposition and dynamics on flag manifolds, Discrete and Continuous Dynamical Systems - Series A, 26 (2010), 923-947.  doi: 10.3934/dcds.2010.26.923.  Google Scholar

[10]

P. Jouan, Equivalence of control systems with linear systems on lie groups and homogeneous spaces, ESAIM: Control Optimization and Calculus of Variations, 16 (2010), 956-973.  doi: 10.1051/cocv/2009027.  Google Scholar

[11]

V. Kivioja and E. Le Donne, Isometries of nilpotent metric groups, J. École Polytechnique, Mathématiques, Tome 4 (2017), 473–482. doi: 10.5802/jep.48.  Google Scholar

[12]

A. W. Knapp, Lie Groups Beyond an Introduction, Second Edition, Birkhäuser Boston, Inc., Boston, MA, 2002.  Google Scholar

[13]

J. Milnor, Curvatures of left invariant metrics on Lie groups, Advances in Math., 21 (1976), 293-329.  doi: 10.1016/S0001-8708(76)80002-3.  Google Scholar

[14]

G. D. Mostow, Fully reducible subgroups of algebraic groups, American Journal of Mathematics, 78 (1956), 200-221.  doi: 10.2307/2372490.  Google Scholar

[15]

E. Noether, Invariant variation problems, Transp. Theory Statist. Phys., 1 (1971), 186-207.  doi: 10.1080/00411457108231446.  Google Scholar

[16]

M. Patrão, Entropy and its variational principle for non-compact metric spaces, Ergod. Th. & Dynam. Sys., 30 (2010), 1529-1542.  doi: 10.1017/S0143385709000674.  Google Scholar

[17]

M. Patrão, The topological entropy of endomorphisms of Lie groups, Israel Journal of Mathematics, 234 (2019), 55-80.  doi: 10.1007/s11856-019-1910-6.  Google Scholar

[18]

A. L. Onishchik and E. B. Vinberg, Lie Groups and Lie Algebras Ⅲ - Structure of Lie Groups and Lie Algebras, , Berlin: Springer, 1990. doi: 10.1007/978-3-642-74334-4.  Google Scholar

[19]

L. A. B. San Martin, Algebras de Lie, Second Edition, Editora Unicamp, 2010. Google Scholar

show all references

References:
[1]

V. I. Arnold and A. Avez, Ergodic Problems in Classical Mechanics, , New York: Benjamin, 1968.  Google Scholar

[2]

V. Ayala and A. Da Silva, Controllability of linear control systems on Lie groups with semisimple finite center, SIAM Journal on Control and Optimization, 55 (2017), 1332-1343.  doi: 10.1137/15M1053037.  Google Scholar

[3]

V. Ayala and A. Da Silva, On the characterization of the controllability property for linear control systems on nonnilpotent, solvable threedimensional Lie groups, Journal of Differential Equations, 266 (2019), 8233-8257.  doi: 10.1016/j.jde.2018.12.027.  Google Scholar

[4]

V. AyalaA. Da Silva and G. Zsigmond, Control sets of linear systems on Lie groups, Nonlinear Differential Equations and Applications - NoDEA, 24 (2017), 1-15.  doi: 10.1007/s00030-017-0430-5.  Google Scholar

[5]

V. AyalaA. Da SilvaP. Jouan and G. Zsigmond, Control sets of linear systems on semi-simple Lie groups, J. Differ. Equ., 269 (2020), 449-466.  doi: 10.1016/j.jde.2019.12.010.  Google Scholar

[6]

V. Ayala and P. Jouan, Almost-riemannian geometry on lie groups, SIAM Journal on Control and Optimization, 54 (2016), 2919-2947.  doi: 10.1137/15M1038372.  Google Scholar

[7]

V. Ayala and J. Tirao, Linear control systems on lie groups and controllability, American Mathematical Society, Series: Symposia in Pure Mathematics, 64 (1999), 47-64.  doi: 10.1090/pspum/064/1654529.  Google Scholar

[8]

A. Da Silva, Controllability of linear systems on solvable Lie groups, SIAM Journal on Control and Optimization, 54 (2016), 372-390.  doi: 10.1137/140998342.  Google Scholar

[9]

T. FerraiolM. Patrão and L. Seco, Jordan decomposition and dynamics on flag manifolds, Discrete and Continuous Dynamical Systems - Series A, 26 (2010), 923-947.  doi: 10.3934/dcds.2010.26.923.  Google Scholar

[10]

P. Jouan, Equivalence of control systems with linear systems on lie groups and homogeneous spaces, ESAIM: Control Optimization and Calculus of Variations, 16 (2010), 956-973.  doi: 10.1051/cocv/2009027.  Google Scholar

[11]

V. Kivioja and E. Le Donne, Isometries of nilpotent metric groups, J. École Polytechnique, Mathématiques, Tome 4 (2017), 473–482. doi: 10.5802/jep.48.  Google Scholar

[12]

A. W. Knapp, Lie Groups Beyond an Introduction, Second Edition, Birkhäuser Boston, Inc., Boston, MA, 2002.  Google Scholar

[13]

J. Milnor, Curvatures of left invariant metrics on Lie groups, Advances in Math., 21 (1976), 293-329.  doi: 10.1016/S0001-8708(76)80002-3.  Google Scholar

[14]

G. D. Mostow, Fully reducible subgroups of algebraic groups, American Journal of Mathematics, 78 (1956), 200-221.  doi: 10.2307/2372490.  Google Scholar

[15]

E. Noether, Invariant variation problems, Transp. Theory Statist. Phys., 1 (1971), 186-207.  doi: 10.1080/00411457108231446.  Google Scholar

[16]

M. Patrão, Entropy and its variational principle for non-compact metric spaces, Ergod. Th. & Dynam. Sys., 30 (2010), 1529-1542.  doi: 10.1017/S0143385709000674.  Google Scholar

[17]

M. Patrão, The topological entropy of endomorphisms of Lie groups, Israel Journal of Mathematics, 234 (2019), 55-80.  doi: 10.1007/s11856-019-1910-6.  Google Scholar

[18]

A. L. Onishchik and E. B. Vinberg, Lie Groups and Lie Algebras Ⅲ - Structure of Lie Groups and Lie Algebras, , Berlin: Springer, 1990. doi: 10.1007/978-3-642-74334-4.  Google Scholar

[19]

L. A. B. San Martin, Algebras de Lie, Second Edition, Editora Unicamp, 2010. Google Scholar

[1]

Thiago Ferraiol, Mauro Patrão, Lucas Seco. Jordan decomposition and dynamics on flag manifolds. Discrete & Continuous Dynamical Systems - A, 2010, 26 (3) : 923-947. doi: 10.3934/dcds.2010.26.923

[2]

Xiao-Song Yang. Index sums of isolated singular points of positive vector fields. Discrete & Continuous Dynamical Systems - A, 2009, 25 (3) : 1033-1039. doi: 10.3934/dcds.2009.25.1033

[3]

Jaume Llibre, Jesús S. Pérez del Río, J. Angel Rodríguez. Structural stability of planar semi-homogeneous polynomial vector fields applications to critical points and to infinity. Discrete & Continuous Dynamical Systems - A, 2000, 6 (4) : 809-828. doi: 10.3934/dcds.2000.6.809

[4]

Isaac A. García, Jaume Giné, Susanna Maza. Linearization of smooth planar vector fields around singular points via commuting flows. Communications on Pure & Applied Analysis, 2008, 7 (6) : 1415-1428. doi: 10.3934/cpaa.2008.7.1415

[5]

Leonardo Câmara, Bruno Scárdua. On the integrability of holomorphic vector fields. Discrete & Continuous Dynamical Systems - A, 2009, 25 (2) : 481-493. doi: 10.3934/dcds.2009.25.481

[6]

Jifeng Chu, Zhaosheng Feng, Ming Li. Periodic shadowing of vector fields. Discrete & Continuous Dynamical Systems - A, 2016, 36 (7) : 3623-3638. doi: 10.3934/dcds.2016.36.3623

[7]

BronisŁaw Jakubczyk, Wojciech Kryński. Vector fields with distributions and invariants of ODEs. Journal of Geometric Mechanics, 2013, 5 (1) : 85-129. doi: 10.3934/jgm.2013.5.85

[8]

George Dassios, Michalis N. Tsampas. Vector ellipsoidal harmonics and neuronal current decomposition in the brain. Inverse Problems & Imaging, 2009, 3 (2) : 243-257. doi: 10.3934/ipi.2009.3.243

[9]

Marc Briane. Isotropic realizability of electric fields around critical points. Discrete & Continuous Dynamical Systems - B, 2014, 19 (2) : 353-372. doi: 10.3934/dcdsb.2014.19.353

[10]

Livio Flaminio, Miguel Paternain. Linearization of cohomology-free vector fields. Discrete & Continuous Dynamical Systems - A, 2011, 29 (3) : 1031-1039. doi: 10.3934/dcds.2011.29.1031

[11]

Alexander Krasnosel'skii, Jean Mawhin. The index at infinity for some vector fields with oscillating nonlinearities. Discrete & Continuous Dynamical Systems - A, 2000, 6 (1) : 165-174. doi: 10.3934/dcds.2000.6.165

[12]

José Luis Bravo, Manuel Fernández, Ignacio Ojeda, Fernando Sánchez. Uniqueness of limit cycles for quadratic vector fields. Discrete & Continuous Dynamical Systems - A, 2019, 39 (1) : 483-502. doi: 10.3934/dcds.2019020

[13]

Antoni Ferragut, Jaume Llibre, Adam Mahdi. Polynomial inverse integrating factors for polynomial vector fields. Discrete & Continuous Dynamical Systems - A, 2007, 17 (2) : 387-395. doi: 10.3934/dcds.2007.17.387

[14]

Jorge Sotomayor, Michail Zhitomirskii. On pairs of foliations defined by vector fields in the plane. Discrete & Continuous Dynamical Systems - A, 2000, 6 (3) : 741-749. doi: 10.3934/dcds.2000.6.741

[15]

Benedetto Piccoli, Francesco Rossi. Measure dynamics with Probability Vector Fields and sources. Discrete & Continuous Dynamical Systems - A, 2019, 39 (11) : 6207-6230. doi: 10.3934/dcds.2019270

[16]

Jaume Llibre, Claudia Valls. Centers for polynomial vector fields of arbitrary degree. Communications on Pure & Applied Analysis, 2009, 8 (2) : 725-742. doi: 10.3934/cpaa.2009.8.725

[17]

Jaume Llibre, Marco Antonio Teixeira. Regularization of discontinuous vector fields in dimension three. Discrete & Continuous Dynamical Systems - A, 1997, 3 (2) : 235-241. doi: 10.3934/dcds.1997.3.235

[18]

Jaume Llibre, Ricardo Miranda Martins, Marco Antonio Teixeira. On the birth of minimal sets for perturbed reversible vector fields. Discrete & Continuous Dynamical Systems - A, 2011, 31 (3) : 763-777. doi: 10.3934/dcds.2011.31.763

[19]

Patrick Foulon, Vladimir S. Matveev. Zermelo deformation of finsler metrics by killing vector fields. Electronic Research Announcements, 2018, 25: 1-7. doi: 10.3934/era.2018.25.001

[20]

Begoña Alarcón, Víctor Guíñez, Carlos Gutierrez. Hopf bifurcation at infinity for planar vector fields. Discrete & Continuous Dynamical Systems - A, 2007, 17 (2) : 247-258. doi: 10.3934/dcds.2007.17.247

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (5)
  • HTML views (17)
  • Cited by (0)

Other articles
by authors

[Back to Top]